An alternating boundary integral based method for a Cauchy problem for the Laplace equation in semi-infinite regions

Research output: Contribution to journalArticle

Authors

Colleges, School and Institutes

Abstract

We consider a Cauchy problem for the Laplace equation in a two-dimensional semi-infinite region with a bounded inclusion, i. e. the region is the intersection between a half- plane and the exterior of a bounded closed curve contained in the half- plane. The Cauchy data are given on the unbounded part of the boundary of the region and the aim is to construct the solution on the boundary of the inclusion. In 1989, Kozlov and Maz'ya [ 10] proposed an alternating iterative method for solving Cauchy problems for general strongly elliptic and formally self- adjoint systems in bounded domains. We extend their approach to our setting and in each iteration step mixed boundary value problems for the Laplace equation in the semi- infinite region are solved. Well- posedness of these mixed problems are investigated and convergence of the alternating procedure is examined. For the numerical implementation an efficient boundary integral equation method is proposed, based on the indirect variant of the boundary integral equation approach. The mixed problems are reduced to integral equations over the ( bounded) boundary of the inclusion. Numerical examples are included showing the feasibility of the proposed method.

Details

Original languageEnglish
Pages (from-to)317-333
Number of pages17
JournalInverse Problems and Imaging
Volume2
Issue number3
Publication statusPublished - 1 Aug 2008